Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Int J Dermatol. 2003 Jul;42(7):549.

Argyria associated with colloidal silver supplementation.

Author information

  • 1Department of Dermatology, University of Utah, Salt Lake City, UT 84132, USA.

Abstract

A 65-year-old male presented for skin examination and was incidentally noted to have discoloration of the fingernails. These findings were completely asymptomatic. The patient had been taking colloidal silver supplementation (Silverzone 140 ppm silver Gifts of Nature, St. George, UT, USA) for 2 years as therapy for diabetes. He first noticed the onset of nail discoloration 1 year ago. His past medical history included type II diabetes and hypertension. His current medications were metformin, glyburide, and benazepril. Physical examination revealed slate-gray discoloration involving the lunulae of the fingernails (Fig. 1). The skin, mucous membranes, and sclerae were unaffected.

PMID:
12839605
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk